Juvederm. when injected correctly, should help efface the nasolabial folds. It the filler is injected to either side, this may deepen the fold.
Can Juvederm Injections Make the Nasolabial Folds Creases Look Even Deeper?
Doctor Answers 13
Juvederm Making the Nasolabial Folds Deeper?
Can filler for the nasolabial folds make the creases look deeper?
Something like this can only occur if the injections are not performed properly. When choosing a physician to perform injections of filler, I would recommend doing your homework and finding one who is board certified and has a great deal of experience. This will minimize the chances of any undesirable side effects occurring after treatment. All physicians have their preferences with filler, and I have found Perlane and Radiesse to work fantastic for the nasolabial folds. Good luck with your treatment!
Can Juvederm worsen the appearance of the nasolabial folds?
The purpose of the filler is to add volume and soften the nasolabial folds. If they made the creases deeper, then I do not think many patients would be undergoing these injections. If Juverderm is injected improperly, then it may make the fold deeper.
Thank you, and I hope this helps!
You might also like...
Can Juvederm worsen the laugh lines
Juvederm or any filler improperly placed (e.g. above the nasolabial fold) or if it were to move for some reason (e.g. you slept on your face, had a deep massage, went boxing after) can worsen the appearance of the laugh lines. Make sure to have a highly experienced and trained injector (e.g. dermatologist, not a delegate) treat you to avoid such problems. Dr. Benjamin Barankin, Toronto Dermatology Centre.
Proper technique with Juvederm prevents deepening of the NLF
If Juvederm is injected above the nasolabial folds it can exacerbate or emphasize the wrinkle rather than softening it. This is generally a mistake which you see only with novice or poorly trained injectors. I do not allow a nurse or any other health care professional to perform injections in my office. Hyaluronidase should be able to dissolve the Juvederm and correct the problem.
Juvederm and nasolabial folds
If juvederm is filled properly in the folds then it should not make the folds deeper.Good luck.
Poor injection technique may make problem worse
Fillers are designed to make lines look less deep, but unfortunately, the results depend on skill of the injector. Poor technique can actually make the lines look deeper, especially if the injector fails to understand the specific cause for your lines and the anatomy. Choose your injector wisely.
Yes, the nasolabial creases may look deeper. It depends on injection technique.
Sounds like this might have happened to you. Sometimes the filler preferentiallly fills in one side of the crease or the other and not the creas itself. It is best to carefully tunnel the needle precisely below the crease and not repeatedly tunnel to one side or the other (so the filler is less likely to migrate out of the tunnel). Your best bet is going to an experienced operator. Actually, I do all my own injections personally (rather than having a nurse do it) because it is not easy and demands expertise. I've attached a link to my website in case you want to read more.
Juvederm in the Nasolabial Folds
Yes a treatment that is poorly done can make the folds appear deeper. This occurs when the filler is placed too high above the fold creating a negative downward pull of the cheek. A better placement would be to restore the natural fullness of the cheek first then soften the Nasolabial crease with a modest amount of filler making sure to stay at or below the natural crease line.
Juvederm for nasolabial folds
- The short answer is no, given that you have an experienced injector
- To soften those lines, it may be better to place the Juvederm higher in the cheek to lift the cheek so that the nasolabial fold looks better (try it in the mirror)
- Placing it in the cheek also gives a more attractive appearance as it gives you higher cheek bones, a more heart shaped face and makes the smile lines better
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.